In the month of lovers abound romantic dinners, gifts and meetings between couples. However, your sexual desires are low and privacy is becoming a problem. Have you thought that the fault may be the treatment that you told the doctor? Find out more details on this subject, and do not let the medicine cabinet get into your bed. If necessary, talk to your doctor.
Medications are powerful weapons that help us combat conditions as varied as depression, high cholesterol or hypertension. But sometimes they can also affect your relationship in different ways, from reducing libido or sexual desire to generate sexual dysfunction.
This is because, both the desire and sexual performance depends on physical and mental conditions. For example, libido and sexual arousal are produced by the interaction of certain hormones, such as testosterone, and other chemicals produced by the brain, such as dopamine and serotonin. Therefore, any drugs that suppress or interfere with these substances affect how the person reacts sexually. Among them, for example, drugs that regulate mood or blood pressure and producing symptoms such as lethargy, confusion, sleepiness or weight gain.
I recently visited one patient for a routine check distraught and told me that since her husband had learned he had high blood pressure was no longer the same bed. She thought he was so concerned about the care they had to have since I was given the diagnosis (which for him were limitations as to stop eating your favorite foods because they were too salty), that no longer made him want to have sex.
But I was wrong. No concerns were affecting the sexual life of her husband, but one of the medicines that the doctor had indicated. So I was recommended to visit him again to review the medicines you take and had begun to seek new alternatives to keep the pressure at bay without changing their libido.
To you could spend something, even if your pressure is in good condition, as drugs to control hypertension are not the only ones that can have this effect. So if you notice that your wishes or your sexual performance are not the same, and there is no apparent cause, see if you are taking any of the following medicines:
Antidepressants, as some may delay sexual response and orgasm difficult.
Anxiolytics for anxiety but some also affect sexual desire and performance.
Anticonvulsants (indicated in cases of epilepsy), some can cause erectile dysfunction in men and vaginal dryness in females.
Antihistamines or anti-allergic, because in some people, reduce the sensitivity, sexual arousal and may even cause erectile dysfunction or inability to reach orgasm.
Muscle relaxants, which sometimes can also prevent the making who reaches the climax.
Analgesics counter even at high doses and / or small amounts of narcotics (such as morphine and methadone) in some people, can interfere with the ability to perform sexually.
Some medications to lower high blood pressure and diuretics, which help control your blood pressure in some people, can interfere with sexual encounter.
Some drugs used for the treatment of cancer, Parkinson’s disease and heartburn in some people.
If you or your partner is taking any of the drugs on this list, consult your doctor without penalty. You may be able to decrease the dose, replaced by another medicine or seek a different solution. The important thing is that you consult with your doctor or specialist and never stop taking a prescription drug without doctor’s authorization.
If you noticed decrease in your interest or sexual desire or sexual dysfunction and you are taking any medications, you may have identified the possible cause, although remember that there may be other causes such as heart disease or diabetes. However, regardless of the cause, often no solution. The important thing is that we now have more information and know that it is this or that cause; you can find a solution to be able to enjoy again and to enjoy a safe and healthy sex life. Cheer up!